I have severe arthritis in my shoulder and hand- I was recently in a minor car accident- I am OK except for chest pains caused by the air bags inflating in my car- I have been taking prednisone- 20mg per day for my arthritis, and it has really worked wonders for me- I have heard of the many bad side effects of long term use of high- dose prednisone, and I am worried - is it safe to stay on a maintenance dose of prednisone for a little more time, maybe a month or, at least, until my chest pain subsides?
I would say it's not that safe even though it's not a controlled substance. Prolonged usage of steroid causes various types of side effects. It actually can exacerbate your chest pain. Some of my clients being put on this steroid experienced chest pain and difficulty breathing taking it for a week. You probably have a much higher level of tolerance of this drug.
I have been on Prednisone for 8 years now, started with 1000mg and now am down to
4mg. I also have read of all the horrible side effects of this medication. In my opinion
weight gain is the most common. Everybody reacts differently to Prednisone. I dont think
it will hurt anything to take it for a few more days until you feel better, but you can also
check with your Doctor. Prednisone saved my life, it works wonders for me despite some
side effects but nothing major.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Rheumatoid Arthritis - Hi I'm new here and hoping to find some answers. I'm 24 years young. A mother
Posted 2 Jan 2015 • 1 answer
I started with Right Chest Pain, after 3 days the pain has spread to the back and shoulder same sid?
Posted 7 Jun 2015 • 1 answer
Posted 2 Dec 2015 • 3 answers
Posted 28 Dec 2015 • 1 answer
Posted 17 Aug 2016 • 1 answer